MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 GRAM POSITIVE ID TEST KIT; VITEK® 2 GP ID TEST KIT

BIOMERIEUX INC. VITEK® 2 GRAM POSITIVE ID TEST KIT; VITEK® 2 GP ID TEST KIT
Catalog Number 21342
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from (b)(6) notified biomérieux of misidentification results when testing with the vitek® 2 gp id test kit.Vitek 2 obtained an identification of (b)(6).Three analysts at the customer site confirmed that the isolate was coagulase (b)(6).Therefore, the customer stated that the isolate would not be (b)(6).The customer is a pharmaceutical company, and they have stated that there is no patient associated with the tested isolate.As there is no patient associated with this strain, there is no adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A customer from (b)(6) had notified biomérieux of misidentification results when testing with the vitek® 2 gp id test kit.Vitek 2 obtained an identification of staphylococcus aureus.Three analysts at the customer site confirmed that the isolate was coagulase negative.Therefore, the customer stated that the isolate would not be staphylococcus aureus.An internal biomérieux investigation was performed.The strain was not available to submit for evaluation.The customer had tested the isolate from tryptic soy agar, loaded the cards within 30 minutes, and tested the correct mcfarland with a calibrated densichek plus.In addition, the customer reported that strain was grown at 33c.This temperature is not included in the gp culture requirements table, which states a temperature range of 35 °c to 37 °c.Strains that are tested outside of the recommended culture requirements may give atypical results.The strain was identified as coagulase negative staphylococci by a negative coagulase test.The lab report showed a 95% staphylococcus aureus identification with nine (9) atypical reactions according to the gp knowledge base for an identification of coagulase negative staphylococcus.(eight (8) were atypical positive: drib, novo, dman, nag, pyra, mbdg, dtre, aglu, and one (1) was atypical negative: ure).Atypical positive reactions can indicate contamination, mixed culture, other user set up errors or an atypical strain.However, without the strain or raw data, it is not possible to further evaluate the cause of the misidentification.Vitek 2 gp lot # 2420591103 met final qc release criteria.This lot passed qc performance testing.

Brand Name
VITEK® 2 GRAM POSITIVE ID TEST KIT
Common Device Name
VITEK® 2 GP ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
saint louis MO 63042
MDR Report Key7703107
Report Number1950204-2018-00265
Device Sequence Number2580218
Product Code LQL
UDI-Device Identifier03573026131920
UDI-Public03573026131920
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2019
Device Catalogue Number21342
Device Lot Number2420591103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer09/04/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1